Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Relative entropy functions for factor maps between subshifts

Author: Sujin Shin
Journal: Trans. Amer. Math. Soc. 358 (2006), 2205-2216
MSC (2000): Primary 37B10, 28D99; Secondary 28D20
Published electronically: December 20, 2005
MathSciNet review: 2197440
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (X, S)$ and $ (Y, T)$ be topological dynamical systems and $ \pi : X \rightarrow Y$ a factor map. A function $ F \in C (X)$ is a compensation function for $ \pi$ if $ P (F + \phi \circ \pi ) = P (\phi)$ for all $ \phi \in C(Y)$. For a factor code between subshifts of finite type, we analyze the associated relative entropy function and give a necessary condition for the existence of saturated compensation functions. Necessary and sufficient conditions for a map to be a saturated compensation function will be provided.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37B10, 28D99, 28D20

Retrieve articles in all journals with MSC (2000): 37B10, 28D99, 28D20

Additional Information

Sujin Shin
Affiliation: Department of Mathematics, Korea Advanced Institute of Science and Technology, Daejeon 305-701, South Korea

PII: S 0002-9947(05)03943-7
Keywords: Subshift, factor code, relative pressure, relative entropy, compensation function
Received by editor(s): September 12, 2003
Received by editor(s) in revised form: June 30, 2004
Published electronically: December 20, 2005
Additional Notes: This work was supported by grant No. R04-2002-000-00060-0 from the Basic Research Program of the Korea Science and Engineering Foundation.
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia